When is tired too tired?!?: Hello Lovely Ladies... - My Ovacome

My Ovacome

14,584 members17,125 posts

When is tired too tired?!?

SASSY196 profile image
SASSY196

Hello Lovely Ladies,

I hope wherever you are the sun is shining on you...anyway my question when is tired too tired? I had my second chemo carbo/caelyx last week for first recurrence, after a slight delay because of low white blood count. This week after my usual steroid high I find that I am completely and utterly zapped. So I will sleep 10-12 hours, wake up tired- get up for few hours and potter (do small chores / do puzzle/sit/short-1 mile slow walk)-be very tired, sit,sit,sit, go to bed and lie. Mainly can't be bothered to knit, talk to friends, watch TV etc etc -I'm hoping it will pass and I will pick up but wondered if this is typical fatique for this regime or more than I should be accepting ? Would welcome thoughts and experiences and any ideas to BOOST energy -Thankyou as always & hoping that you all get to do some lovely things over this weekend , Sara XXX

15 Replies

Hi Sara, ah yes I remember the tiredness so well , for me it was beyond tiredness,just complete exhaustion,no way could I have managed a mile walk however slow .Unfortunately,for me the effects of the chemo is stronger after each session.

The good new is that once you have finished you will hopefully soon get your energy back .

Good luck

Sheila 🤞

Thank you

I try to explain to people that it is not a tiredness that sleep or test can cure. I don't think they understand but I say that I feel like a dry husk with absolutely nothing inside to give.

Jenny

SASSY196 profile image
SASSY196 in reply to 27-359

That's it, so shattered

Tiredness is one of the things chemo does ..felt at some points a snail could have overtaken me ... but it will pass let your chemo team know exactly how you are feeling as chemo can be adjusted not the first one or second but thereafter adjustments can be done, in terms of concentration or focus mine went big time, it took me a while to get that back, as to any ideas go with what your body wants ie sleep, nap no socialising etc but push yourself a bit to get excercise which will help, you may not be able to continuously do that daily but this is about you and what your body under chemo allows you to do, I wish you well and just say hang on there what are somewhat bleak moments will pass as you get to the last stages of your chemo.

SASSY196 profile image
SASSY196 in reply to MarleyZ

Thank you

Hi SaraMy thoughts are that the second time round it hits you harder mentally and maybe physically too. I think for me the second time i knew what it entailed and how it made me feel and without that first time euphoria of getting the job done- i dont know if that makes any sense but it does to me. But i do remember feeling as you do that it wasn’t harder just different xx so I decided to give in a bit more and be kinder to myself. At least you know it passes and i hope you get a nice big remission this time xx my hubby says if it makes you unwell it’s obviously working! So give into the tiredness and rest

Sending you a big hug and let you know we are with you and know exactly how you feel xxx

Diane

Xx

SASSY196 profile image
SASSY196 in reply to Bettyxxx

Sounds like you have a great hubby, I am lucky enough to have one too. Thank you xxx

Well...first sleep is restorative but if fatigue carries past a week then you might need a white cell booster. Also I drink papaya leaf tea to boost platelets. I remember lst line carbotaxol I napped a lot and just accepted it had to let go of being productive and busy. So if your bloods are OK then perhaps short walks ... hugs from paris

Hi. I had six days like that and then felt pretty fine for the other three weeks. I pretty much just rested during those days except for two short dog walks. I also got iv hydration which helped. But I would just give in and assume it will pass—unless you’re anemic. They had me get bloods two and three weeks after chemo and my platelets always tanked but recovered in time. Also my onc lowered my dose several times because of the platelets. Xx

I agree with another member on here, it does seem to be different the second time round. I would have a word with your oncologist/chemo rapid response though, just in case. I was on carbo/caelyx and was doing well for the first few months(recovered after 5/6 days) but then I started feeling persistently tired all of the time and even short of breath. Absolutely no energy and couldn't be bothered with anything just seemed to be in a mental fog. Then I developed some nasty mouth ulcers. I phoned rapid response for some advice and, after asking questions about my general health, to my surprise they asked me to come in. Just as well. I had assumed if something was wrong I was probably neutrapenic but after blood tests they discovered I had hypomagnesemia; severely low magnesium levels. I didn't know but apparently carboplatin can cause this. Doctor said what with chemo and now this he wasn't surprised that I was so tired. I had lots of magnesium infusions and supplements and gradually getting things back to normal. I did manage to finish my chemo. Oh and the shortness of breath was probably the pulmonary embolism they discovered on my CT scan - happy days. I am so glad I didn't let things slide and assume I was just taking longer to recover. If you are even a little worried about persistent tiredness, get it checked out. I'm not suggesting there might be something seriously wrong, I'm not a doctor, but at the very least you can put your mind at rest. Jackie

SASSY196 profile image
SASSY196 in reply to Mumsie13

Really helpful, thank you x

P S. Could ask about your negnesium levels. At my hospital they don't automatically check for this when taking bloods for Us & Es. I don't know why, especially if it's a known side effect of carboplatin.

Good idea, will do. Thank you x

I needed a couple of blood transfusions to get me over the exhaustion during first line chemo. Your iron may be low too. Depression and anxiety can also cause symptoms of exhaustion. Self care and discussing feelings with a counsellor can help a lot. Wishing you the very best

Alex

You may also like...